Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Shreveport, LA

May 26, 2010Cass County, Texas

NWS Shreveport, LA issued this flash flood warning at May 26, 2010, 6:29 PM CDT for Cass County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2010, 6:29 PM CDT (23:29 UTC)
Expired
May 26, 2010, 8:30 PM CDT
In force
2 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County Cass County, TX

The radar

The Shreveport radar (KSHV), 93 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2010-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2010-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1477 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WGUS54 KSHV 262329
FFWSHV
TXC067-270130-
/O.NEW.KSHV.FF.W.0002.100526T2329Z-100527T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 PM CDT WED MAY 26 2010

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CASS COUNTY IN NORTHEAST TEXAS...

* UNTIL 830 PM CDT

* AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A RADAR ESTIMATE OF THREE TO FOUR INCHES OF RAIN...FROM REPEATED
  THUNDERSTORMS...ACROSS PORTIONS OF SOUTHWESTERN CASS COUNTY. MUCH 
  OF THIS HEAVY RAIN HAS OCCURRED ALONG HIGHWAY 155 AND HIGHWAY 49.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUGHES   
SPRINGS AND AVINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 3308 9466 3307 9447 3289 9447 3288 9466

$$

VII

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:59 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 26, 2:59 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 PM CDT WED MAY 26 2010

.DISCUSSION...
FORECAST AREA BECAME HIGHLY UNSTABLE THIS AFTERNOON...AND ONCE THE
CONVECTIVE TEMP WAS REACHED...TSTMS DEVELOPED RAPIDLY. LOOK FOR
30 TO 40 PERCENT COVERAGE UNTIL SUNSET...THEN STORMS SHOULD
DECREASE. ABOUT THE SAME EXPECTED THROUGH FRIDAY...AS UPPER RIDGE
LINE HAS MOVED JUST WEST OF THE FOUR STATE REGION. RIDGE WILL
SHIFT BACK EAST OVER THE WEEKEND AND FLATTEN SOMEWHAT...WHICH
SHOULD DECREASE CONVECTION.

SURFACE FEATURES REMAIN RATHER BENIGN...WITH ONLY A WEAK LOW
ANALYZED NEAR SHV THIS AFTERNOON. PRECIP WATER VALUES HAVE
INCREASED SIGNIFICANTLY FROM TUESDAY...AND HAS RESULTED IN SOME
HEAVY RAIN PRODUCING CONVECTION. PW MAY DECREASE SOME BY THURSDAY...
ALONG WITH THE SURFACE CONVERGENCE...BUT INSTABILITY WILL REMAIN
HIGH...WHICH SHOULD BE ENOUGH FOR SCATTERED CONVECTION AGAIN.

VERY LITTLE CHANGE EXPECTED IN FORECAST TEMPS THROUGHOUT THE UPCOMING
SEVEN DAY PERIOD. AREAS RECEIVING RAIN IN THE EARLY AFTERNOON HOURS MAY BE
A LITTLE COOLER...BUT THIS WILL BE VERY LOCALIZED. LOWS SHOULD RANGE FROM
THE UPPER 60S TO AROUND 70 WITH HIGHS FROM THE UPPER 80S NORTH TO
LOWER 90S SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  93  69  92  69 /  30  30  20  20  20
MLU  67  91  68  91  67 /  30  30  20  20  20
DEQ  65  90  66  89  65 /  30  30  20  10  10
TXK  67  91  68  90  66 /  30  30  20  10  10
ELD  67  90  66  90  66 /  30  30  20  20  20
TYR  69  92  70  92  69 /  30  30  20  10  10
GGG  68  92  69  92  68 /  30  30  20  10  10
LFK  69  93  70  94  69 /  30  30  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/08
Hazardous weather outlook, May 26, 12:00 PM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 26 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...
EAST AND SOUTHEAST TEXAS...AND SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING. A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...
BUT SHOULD REMAIN BELOW SEVERE LIMITS. NO ORGANIZED HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EARLY EVENING
THUNDERSTORMS WILL BE POSSIBLY THROUGH THE MEMORIAL HOLIDAY WEEKEND
AND INTO THE EARLY PART OF NEXT WEEK.  NO ORGANIZED HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, May 26, 5:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             WEST MONROE             32.51N 92.15W
05/26/2010  E1.00 INCH       OUACHITA           LA   BROADCAST MEDIA

            QUARTER SIZED HAIL REPORTED ON FERN STREET IN WEST
            MONROE.

&&

MBERRY
Special weather statement, May 26, 5:43 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CDT WED MAY 26 2010

TXZ112-126-262330-
CASS-MARION-
543 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     CASS AND MARION...

INCLUDING THE FOLLOWING LOCATIONS...
     AVINGER AND LASSATER...

AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HUGHES SPRINGS...OR NEAR
AVINGER...MOVING SOUTHWEST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

13
Special weather statement, May 26, 5:44 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 PM CDT WED MAY 26 2010

TXZ152-165-166-262330-
ANGELINA-NACOGDOCHES-SAN AUGUSTINE-
544 PM CDT WED MAY 26 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...SAN AUGUSTINE AND ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     ETOILE AND HUNTINGTON...

AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM NEAR ETOILE...OR 21 MILES EAST OF
LUFKIN...MOVING SOUTH AT 20 MPH. THIS STORM MAY AFFECT THE ZAVALLA
AREA.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

VII

VII
Local storm report, May 26, 5:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     WEST MONROE             32.51N 92.15W
05/26/2010                   OUACHITA           LA   TRAINED SPOTTER

            LARGE TREE DOWNED NEAR THE FORTY OAKS FARM ROAD AND GOOD
            HOPE ROAD INTERSECTION IN WEST MONROE.

&&

MBERRY
Local storm report, May 26, 5:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     MONROE                  32.51N 92.08W
05/26/2010                   OUACHITA           LA   BROADCAST MEDIA

            REPORT OF A TREE DOWN ON A POWERLINE ON ROLAND ROAD IN
            MONROE.

&&

MBERRY
Local storm report, May 26, 6:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     LOGANSPORT              31.97N 93.99W
05/26/2010                   DESOTO             LA   LAW ENFORCEMENT

            TREE DOWN OFF OF HWY 191 AND FISHER LANE.

&&

ASTEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:09 PM CDTSevere Thunderstorm WarningSHVShelby36 min
May 26, 6:04 PM CDTSevere Thunderstorm WarningSHVBowie56 min
May 26, 6:47 PM CDTSevere Thunderstorm WarningSHVSmith, Wood43 min

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.